MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number TEXP155RH
Medical Device Problem Codes Material Rupture (1546); Use of Device Problem (1670); Defective Device (2588)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Reason for device explant and/or reoperation: defective device.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a female patient underwent a breast augmentation revision with an artoura breast tissue expander 850cc which was reportedly defective during expansion.No specific failure mode was provided.As a result, the patient underwent removal on (b)(6) 2023.
 
Additional Manufacturer Narrative
On jun 23, 2023, the mentor failure analysis lab received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Per the ifu, the impacted product is not intended for use beyond six months.Since this device was implanted longer than six months, h6.Medical device problem code a23 (use of device problem) has been added.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
After secondary review performed on (b)(6)2023, h6.Medical device problem code has been updated from a0203 (defective device) to a0412 (material rupture).Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Device evaluation summary: the product was returned to mentor for evaluation.Mentor conducted a visual inspection, leak testing, and microscopic examination of the returned tissue expander.Visual analysis of the returned sample revealed that no damage or anomalies were observed on the artoura hp breast te 850cc tissue expander.Leak testing was performed, in accordance with mentor procedures.Findings revealed two tears, tear b at the union between the bladder and injection dome, and tear a on the anterior aspect measuring approximately 0.9 cm.A microscopic examination was performed, and the cause of tear b could not be identified.In addition, a microscopic examination of tear a indicates that the tissue expander could have been damaged during or subsequent to implantation.The product insert data sheet cautions not to allow cautery devices or sharp instruments, such as scalpels, suture needles, hypodermic needles, hemostats, adson forceps, or scissors to contact the device during the implantation or other surgical procedures.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Based on the information currently available, a product issue was identified during the investigation of the sample received.This product issue will be addressed through mentor¿s quality system.According to the date of implantation and explantation, it was noticed that the device remained implanted for more than 6 months.Per mentor instructions for use (ifu), tissue expanders are not intended for implantation beyond 6 months.Therefore, this device was used in an off-label manner.Per manufacturing procedures, all devices are leak-tested and inspected for defects.The compliant device presents two tears not in any of the device's vulcanized joints.Upon microscopic examination, the cause of tear a points to potential damage during or subsequent to implantation, with an undetermined cause for tear b.Therefore, the complaint cannot be confirmed to be a manufacturing defect.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Manufacturer¿s reference number: (b)(4).

Brand Name
ARTOURA BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key17012207
Report Number1645337-2023-06095
Device Sequence Number20590951
Product Code LCJ
UDI-Device Identifier00081317009511
UDI-Public00081317009511
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K150777
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/10/2025
Device Model NumberTEXP155RH
Device Catalogue NumberTEXP155RH
Device Lot Number9543695
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/01/2023
Supplement Date Received by Manufacturer06/23/2023
08/29/2023
09/25/2023
Initial Report FDA Received Date05/26/2023
Supplement Report FDA Received Date07/14/2023
09/18/2023
09/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale